Alert archive / Illinois / Frost Advisories in 2019
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 11, 2019, 2:42 PM CDT for 6 counties in Illinois. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 12, 2019, 2:00 AM CDT
- Expired
- Oct 12, 2019, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370 WWUS73 KILX 111942 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 242 PM CDT Fri Oct 11 2019 ILZ031-037-041-120900- /O.EXA.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Woodford-Tazewell-Mason- Including the cities of Eureka, Pekin, and Havana 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Woodford, Tazewell and Mason Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ027>030-036-040-120900- /O.CON.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Canton, and Rushville 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Peoria, Stark, Marshall, Fulton, Knox and Schuyler Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ066>068-071>073-120900- /O.NEW.KILX.FR.Y.0002.191012T0700Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 242 PM CDT Fri Oct 11 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
838 WWUS73 KILX 120752 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 252 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-121400- /O.CON.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 252 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, Schuyler, and Mason counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Freezing conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ066>068-071>073-121400- /O.CON.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 252 AM CDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
537 WWUS73 KILX 121349 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 849 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-121500- /O.EXP.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 849 AM CDT Sat Oct 12 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing this morning, therefore the warning will be allowed to expire. $$ ILZ066>068-071>073-121500- /O.EXP.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 849 AM CDT Sat Oct 12 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s to lower 40s this morning, therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 11, 1:01 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 11, 1:01 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 101 PM CDT Fri Oct 11 2019 .SYNOPSIS... Issued at 312 AM CDT Fri Oct 11 2019 Sharply colder conditions will arrive across central Illinois today after a strong cold front passes. High temperatures will be achieved early in the day, with readings dropping into the 40s everywhere by afternoon. && .UPDATE... Issued at 1056 AM CDT Fri Oct 11 2019 The latest surface observations show that the cold front has already passed a line from Effingham to Danville. Post-frontal showers will linger for several hours, extending through at least mid-afternoon in our eastern counties. Despite the dry mid-level air pushing into the area, an expansive area of low clouds are seen on satellite images to the west of central IL. We expect little of any sunshine will be seen today, so we increased cloud cover in the sky grids this afternoon, especially in our western counties. Wind gusts have been sporadic initially behind the front, but momentum transfer will continue for quite a few hours behind the front, so we expect westerly gusts to increase to 25 mph if they have not already. Very cold air is still projected to settle into the area tonight, with steady W-NW winds limiting frost potential in most of our counties. Freezing conditions are likely in the Freeze Warning area, but the typical frost conditions will be limited by steady winds. Areas south of I-70 will be under a weaker pressure gradient and lighter winds, so they may see a higher frost potential. Will have to monitor the need for frost to be added to the weather grids in a portion of our southern counties. && .SHORT TERM...(Today and tonight) ISSUED AT 312 AM CDT Fri Oct 11 2019 08z/3am surface analysis shows a strong cold front crossing the Mississippi River. Ahead of the front, southerly winds have kept temperatures in the middle to upper 60s. Meanwhile behind the boundary, readings quickly drop about 20 degrees into the 40s across Iowa/Missouri. While the front is still west of the KILX CWA, the primary deep-layer moisture plume has been displaced eastward and is now extending from the Ozarks northeastward into east-central Illinois. Widespread showers/thunderstorms are occurring within this corridor, primarily along/east of a Champaign to Taylorville line. A weak short-wave trough tracking across Missouri may spread showers further westward toward the Illinois River later this morning: however, the steadiest/heaviest rains will remain focused across the E/SE CWA through midday. Have therefore carried likely to categorical PoPs everywhere east of I-55 through the morning...with only low chance PoPs for showers further west. The front will advance through the area and push into Indiana by early afternoon. Showers will linger along and behind the boundary: however, rain chances will quickly diminish from west to east as the day progresses...with dry conditions expected across the board by late afternoon. High temperatures will be achieved early in the day, with readings falling into the 40s everywhere by afternoon. Skies will clear and winds will diminish in the wake of the front tonight: however, with a high pressure center sliding well W/SW of the area, the pressure gradient will remain tight enough to support 5-10 mph winds through the night. Even though overnight lows will drop to chilly readings in the lower to middle 30s, the boundary layer will remain too mixed and too dry to support frost. With lows expected to range from 30-32 degrees, have upgraded the Freeze Watch to a Freeze Warning for all counties along and west of the Illinois River. .LONG TERM...(Saturday through Thursday) ISSUED AT 312 AM CDT Fri Oct 11 2019 Breezy and cool conditions will prevail on Saturday...with southwesterly winds gusting 25-30mph north of the I-70 corridor. Despite full sunshine, afternoon high temperatures will only reach the middle to upper 50s. The upper-level flow will become zonal by early next week, resulting in temperatures gradually warming back into the 60s by Sunday/Monday. The next system expected to impact the region will arrive late Monday night into Tuesday, with both the 00z GFS and ECMWF showing a cold front pushing across central Illinois on Tuesday. With good model agreement, have highlighted late Monday night into Tuesday morning as the period with the highest PoPs. GFS MuCAPE values remain paltry as the system passes, so have opted to only mention showers at this point. Once the front exits, another push of cool/fall-like air will arrive for Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Oct 11 2019 The latest surface obs show the cold front has progressed to near the Indiana border, and is east of all TAF sites. Based on radar trends, we expect scattered showers to persist longer this afternoon behind the front. Clouds also look to linger for several hours longer than the previous models and forecast. Any lingering IFR clouds should still improve to MVFR this afternoon, but have included IFR at the onset for BMI with a tempo IFR for CMI. Winds have become 280-300 across the board, with gusts in the 15-25kt range in general. Skies will clear from west to east across the area this evening...while winds gradually decrease to less than 10kt after midnight. A return to gusty winds is expected after 15z tomorrow, but wind directions will be from the southwest. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM CDT Saturday for ILZ027>030-036- 040. && UPDATE...Shimon SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Oct 11, 11:43 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1143 AM CDT Fri Oct 11 2019 ILZ027>030-036-040-121100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 1143 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... West winds will gust from 25 to 30 mph today, causing some travel difficulty for high profile vehicles. Temperatures are expected to fall below freezing late tonight. This may damage sensitive vegetation that is not protected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Flooding on the Illinois River from Havana to Beardstown will last through next week. Southwest winds will gust to around 30 mph on Saturday, causing some travel difficulty for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>055-121100- Cass-Champaign-Christian-De Witt-Douglas-Logan-Macon-Mason-McLean- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Tazewell-Vermilion- Woodford- 1143 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... West winds will gust from 25 to 30 mph today, causing some travel difficulty for high profile vehicles. Temperatures will fall to near freezing late tonight. There is a slight chance of freezing temperatures that could damage sensitive vegetation that is not protected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Flooding on the Illinois River from Havana to Beardstown will last through next week. Southwest winds will gust from 25 to 30 mph on Saturday, causing some travel difficulty for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-057-061>063-066>068-071>073-121100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland-Shelby- 1143 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... West winds will gust to around 25 mph today, causing some travel difficulty for high profile vehicles. Temperatures will fall to the mid 30s late tonight. Patchy frost could damage sensitive vegetation that is not protected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Local storm report, Oct 11, 12:38 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN W MATTOON 39.48N 88.37W
10/11/2019 M2.44 INCH COLES IL MESONET
STORM TOTAL RAIN ACCUMULATED PRIMARILY MIDNIGHT TO NOON
&&
37Local storm report, Oct 11, 12:40 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY RAIN FLORA 38.67N 88.48W
10/11/2019 M2.85 INCH CLAY IL MESONET
24 HOUR TOTAL
&&
37Local storm report, Oct 11, 12:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
10/11/2019 M2.72 INCH COLES IL CO-OP OBSERVER
STORM TOTAL RAIN ACCUMULATED PRIMARILY SINCE MIDNIGHT
&&
37Local storm report, Oct 11, 1:10 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 S MATTOON 39.40N 88.37W
10/11/2019 M4.00 INCH COLES IL PUBLIC
&&
37Local storm report, Oct 11, 1:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN MATTOON 39.48N 88.37W
10/11/2019 M2.94 INCH COLES IL MESONET
STORM TOTAL RAIN ACCUMULATED PRIMARILY SINCE MIDNIGHT
&&
37Local storm report, Oct 11, 1:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
126 PM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 SW MATTOON 39.43N 88.43W
10/11/2019 M4.00 INCH COLES IL PUBLIC
&&
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:22 AM CDT | Areal Flood Advisory | ILX | Shelby | 3 hr |
| Oct 11, 2:16 AM CDT | Areal Flood Advisory | ILX | Coles, Moultrie, Shelby | 3 hr |
| Oct 11, 3:18 AM CDT | Freeze Warning | ILX | Fulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more | 30 hr |
Nearby
Frost Advisories in Illinois, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.